MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK VAR/VAL 8DG LONG COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK VAR/VAL 8DG LONG COBALT CHROME; HIP COMPONENT
Model Number PHAC1254
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, the patient alleges that the conserve left hip prosthesis implanted on (b)(6) 2011, failed, requiring revision on (b)(6) 2024.The patient alleges that he experienced pain and adverse local tissue reaction.
 
Additional Manufacturer Narrative
The alleged complaint could not be confirmed.Mpo was notified of this event through email.Based on the alleged information, this male patient experienced paint and adverse local tissue reaction from the hip construct.This patient had a metal-on-metal articulation between a conserve® plus cup and a conserve® a-class® bfh femoral head.The patient also had a long varus profemur® modular neck of cobalt-chromium and a profemur® modular z stem of titanium alloy.The reported information indicates that the patient underwent a revision operation approximately 158 months after the index operation.The details of the revision operation are unknown.Mpo has not received the explanted devices for evaluation.Furthermore, mpo has not been provided with radiographs, images, operative notes, or other clinically relevant information.Therefore, the alleged complications cannot be confirmed from the provided information.Review of the device history record (dhr) for the subject manufacturing lots indicates that these products met all established acceptance criteria throughout manufacturing processes.Review of historical complaint data does not indicate any complaint trends for the subject manufacturing lots.The alleged complications involving metal-on-metal bearings are addressed by wd011615 complaint investigation of metal on metal hip implants.The remainder of this investigation will focus on the cocr neck.Adverse patient reactions concerning cobalt chrome modular necks have been investigated through corrective and preventive action (capa) #282.This capa determined the following: "the potential for a patient reaction when implanted with a profemur® cocr modular neck is a known risk for this product technology.A combination of patient and surgical factors can contribute to an elevated risk of an adverse patient reaction.These factors include, but are not limited to, patient sensitivity, surgical technique, patient weight and activity level." there were no product or lot trends identified for these alleged complications at the time of this complaint.Mpo is unable to provide any additional conclusions regarding this event.Mpo will continue to monitor this issue through complaint tracking.

Brand Name
PROFEMUR® NECK VAR/VAL 8DG LONG COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key24314590
Report Number3010536692-2026-00015
Device Sequence Number17561964
Product Code JDI
UDI-Device IdentifierM684PHAC12541
UDI-PublicM684PHAC12541
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1254
Device Catalogue NumberPHAC1254
Device Lot Number1001242407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale